Original vs Generic
Jul 14, 2013
I am a 50 yrs old male and have been diagnosed HIV+ in early Jan 2013. Doc started me on Atripla which was not bad at all. (very few side effects). When I applied at my med. aid for chronic meds they said I had to use generic (Odimune) which I started on 01 Jul 2013. I am now experiencing bad side effects (nightmares, loss of appetite, night sweats). Does my body need to adjust as it is only a week with Odimune (I certainly hope this is the case)? People say it contains exactly the same ingredients as Atripla, but it affects me differently and even tastes different. And then off course why is it cheaper? To me, anything cheaper is usually inferior, lol. I have also skipped one med on 06 Jul 2013, can this be why I feel so bad? What happens if someone takes 2 doses by mistake?
Response from Dr. Holodniy
Atripla and Odimune have the same 3 HIV meds at the same dose in them. Thus, in terms of effectiveness or side effects from the meds, there should be no difference. However, I can't speak to whether some of the filler ingredients might be different, and thus, producing some of these side effects. I would give it some time and see if these side effects continue or not. If your viral load is undetectable, then skipping or forgetting one dose is probably not an issue. Taking two doses at once could produce some of the side effects you list. www.thebody.com/Forums/AIDS/Labs/Q230564.h
"How far that little candle throws its beams! So shines a good deed in a naughty world."
| current weight: 183.0